question-icon

What Causes Stabbing Pain In The Feet While On Neurontin And Tramadol?

default
Posted on Tue, 28 Nov 2017
Question: For a little over a year I have experienced severe foot pain. Two different kinds of pain. One feels like a stabbing sensation and the other is a burning sensation and some days is incapacitating and I can't walk. Feels like a severe sunburn on my feet. My doctor has done all kinds of blood tests and nothing has shown up as abnormal other than a very slightly elevated blood sugar level.
I have been prescribed two medicines.
Neurontin 1200mg per day
Tramadol, 150mg per day.
The Neurontin has relieved the stabbing pain sensations and the Tramedol has had some effect on the other pain so that on some days I can walk reasonably well. My doctor is stumped about the "ROOT CAUSE" of the pain.
What do you think could be causing this incapacitating pain and what should I do to get to the root cause?
What do you think about the medicines and dosage?
Any other medicine or test suggestions?
doctor
Answered by Dr. Praveen Tayal (58 minutes later)
Brief Answer:
Control blood glucose levels further will help.

Detailed Answer:
Hello,
Thanks for posting your query.

The pain in the foot that you have is likely to be due to a nerve related reason that can happen due to low levels of Vitamin B12 or diabetes. In case the blood B12 levels are normal then this can be due to nerve degeneration caused by diabetes. Proper control of blood glucose levels and methylcobalamin supplements will help.

The medicines and doses that have been prescribed are correct and will help you.
I hope this answers your query.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.

Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12308 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Stabbing Pain In The Feet While On Neurontin And Tramadol?

Brief Answer: Control blood glucose levels further will help. Detailed Answer: Hello, Thanks for posting your query. The pain in the foot that you have is likely to be due to a nerve related reason that can happen due to low levels of Vitamin B12 or diabetes. In case the blood B12 levels are normal then this can be due to nerve degeneration caused by diabetes. Proper control of blood glucose levels and methylcobalamin supplements will help. The medicines and doses that have been prescribed are correct and will help you. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal